Alert archive / Texas / Small Craft Advisories in 2020
Small Craft Advisory 21, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this small craft advisory at Mar 20, 2020, 9:52 PM CDT. It took effect at Mar 20, 2020, 10:00 PM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2020, 9:52 PM CDT (02:52 UTC)
- In effect from
- Mar 20, 2020, 10:00 PM CDT
- Expired
- Mar 21, 2020, 1:00 PM CDT
- In force
- 15 hr
- Issued by
- NWS Houston/Galveston, TX
The text
As transmitted.
242 WHUS74 KHGX 210252 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 952 PM CDT Fri Mar 20 2020 GMZ350-355-370-375-211100- /O.NEW.KHGX.SC.Y.0021.200321T0300Z-200321T1800Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 952 PM CDT Fri Mar 20 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM CDT SATURDAY... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas building to 5 to 7 feet expected. * WHERE...Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM, Coastal waters from High Island to Freeport TX out 20 NM, Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM and Waters from High Island to Freeport TX from 20 to 60 NM. * WHEN...Until 1 PM CDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
312 WHUS74 KHGX 210747 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 247 AM CDT Sat Mar 21 2020 GMZ350-355-370-375-211600- /O.CON.KHGX.SC.Y.0021.000000T0000Z-200321T1800Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 247 AM CDT Sat Mar 21 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas building to 5 to 7 feet. * WHERE...Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM, Coastal waters from High Island to Freeport TX out 20 NM, Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM and Waters from High Island to Freeport TX from 20 to 60 NM. * WHEN...Until 1 PM CDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Mar 20, 9:46 PM CDT, 6 minutes earlier.
Area forecast discussion, Mar 20, 9:46 PM CDT, 6 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
946 PM CDT Fri Mar 20 2020
.SHORT TERM [Friday Night Through Saturday Night]...
Cold front pushing through the coastal waters this evening taking
most of the rain with it. Patchy light drizzle or light rain
still possible given the isentropic upglide this evening. Still
some rain/showers initiating around 800mb at the top of the
inversion on the tail end of the departing speed max. Overcast
skies overnight with multi-layered cloud decks and temperatures
lowering a little faster than in previous package. Some minor
adjustments to the short term for these temperature trends.
Saturday though guidance is trending to a wet pattern spreading in
from the southwest in the morning and scattered to numerous
showers with thunderstorms on the increase as it slowly marches
eastward with a shortwave in the southern stream. Have also pared
back afternoon temperatures a few degrees across the central and
northern counties.
45
&&
.AVIATION [00Z TAF Issuance]...
MVFR-IFR deck over the north spreading southward and just now
moving into IAH. Mainly VFR south of IAH but as the temperatures
fall and isentropic lift increases tonight expect ceilings to
lower down into IFR/LIFR across the area after midnight areawide.
Have upped the showers and eventually thunderstorms in the late
morning through afternoon hours as cluster of storms moves through
the region.
May bump back up into MVFR Sunday night/Monday as warm front
creeps back through the area.
&&
.MARINE...
Winds strengthening over the coastal waters and seeing a few gusts
of 25kts and sustained near 20kts so will issue an SCA for the
Gulf waters and SCEC Bays. Winds relaxing Saturday afternoon and
will extend these conditions through around noon.
45
&&
.PREV DISCUSSION /Issued 352 PM CDT Fri Mar 20 2020/...
.LONG TERM [Monday Through Friday]...
Sunday will likely be our last best chance of rain before
mid/upper level ridging builds into the area next week.
The weather story for the week will be the rising
temperatures and building humidities. Lows in the 50s
Sunday morning across parts of our northern counties will
be the last time we see temperatures that low until maybe
next Saturday morning if we can get a cold front through the
area. Before that happens, gradually warming temperatures
and dry weather can be expected starting on Monday and
Tuesday when highs will be back into the low to mid 80s.
By Wednesday and Thursday, we should mostly see upper 80s
to lower 90s across much of inland Southeast Texas with the
area residing along the northern fringes of Gulf of Mexico
mid/upper level ridging and south to southwest surface and
low level winds in place. It is quite possible we'll be
seeing mid 90 heat index values at some locations.
42
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 49 63 59 78 65 / 40 80 80 30 20
Houston (IAH) 56 64 64 80 68 / 50 80 70 40 20
Galveston (GLS) 61 66 67 75 69 / 40 60 40 30 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION through Saturday morning for
the following zones: Galveston Bay...Matagorda Bay.
Small Craft Advisory until 1 PM CDT Saturday for the following
zones: Coastal waters from Freeport to Matagorda Ship
Channel TX out 20 NM...Coastal waters from High Island to
Freeport TX out 20 NM...Waters from Freeport to Matagorda
Ship Channel TX from 20 to 60 NM...Waters from High Island
to Freeport TX from 20 to 60 NM.
&&
SHORT TERM...45
LONG TERM...41The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 1:56 PM CDT | Special Weather Statement | HGX | Jackson | 49 min |
| Mar 21, 3:18 PM CDT | Severe Thunderstorm Warning | HGX | Colorado, Jackson, Wharton | 42 min |
Nearby
Small Craft Advisories in Texas, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.